Accidental lipid overdose in a preterm infant: A case report.
Аннотация
BACKGROUND
Intravenous lipid emulsions (ILEs) provide essential fatty acids during parenteral nutrition (PN). Serious adverse events including death can occur from overdose. We report an accidental overdose in a preterm infant.
METHOD: On Day 2 of life, a 29-week gestational age (GA) twin was accidentally given 47.5 mL of Intralipid20% (≈3x daily amount) in 50-minutes.
RESULTS
No apparent clinical deterioration occurred, although blood samples were lipaemic. Outcomes at 2 years corrected GA were similar to that of his twin. Service changes were made to infusion packaging and administration to avoid similar errors.
CONCLUSIONS
Medication errors in neonates are unfortunately common. Published articles usually focus on poor outcomes, which can increase the distress for parents of children where errors have occurred. Publishing the full spectrum of outcomes instead allows parents and professionals to be aware of all possibilities and lessons learnt, even if serious harm was avoided.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.